Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 159, NWS Northern Indiana

August 5, 2000Kosciusko County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 5, 2000, 11:14 PM EST for Kosciusko County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2000, 11:14 PM EST (04:14 UTC)
Expired
Aug 5, 2000, 11:50 PM EST
In force
36 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Kosciusko County, IN

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS53 KIWX 060414
SVRFWA
INC085-060450-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1114 PM EST SAT AUG 5 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KOSCIUSKO COUNTY IN INDIANA

* UNTIL 1150 PM EST

* AT 1114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
  OF MILFORD TO BURKET...MOVING EAST AT 60 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  SYRACUSE
  WARSAW
  WINONA LAKE  
  NORTH WEBSTER
  PIERCETON

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK 
SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:44 PM EST, 9 hours 30 minutes earlier.

Area forecast discussion, Aug 5, 1:44 PM EST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 PM EST SAT AUG 5 2000

AREA OF SHWRS AND TSTMS WORKING INTO WRN CWA AS WARM ADVECTION HAS
BEEN ABLE TO OVERCOME DRY LLVLS. THIS SHOULD MOSTLY WORK OUT OF WRN
CWA BY MDNT AND LIKELY STRENGTHEN/REDEVELOP OVER EAST SO CAT POPS. ON
SUNDAY MUCH DEPENDS ON WHERE BOUNDARY LAYS OUT TNGT BEHIND MCS AND
WHERE AND WHEN FRONT FIRES. WILL BE PLENTY OF INSTABILITY
SUNDAY COMBINED WITH SHRTWV MOVING ACROSS NORTH BUT CAPPING
WILL BE PRESENT. WILL KEEP HIGH CHC POPS NW AND GO LIKELY E
WHERE BETTER CHANCE OF CAP BREAKING. SVR POTENTIAL ON SUNDAY AND
WILL ISSUE SPS. MDLS DIFFER ON HOW FAR SOUTH FRONT WILL SAG SUNDAY
NIGHT AND MONDAY AS UPPER FLOW GOES ZONAL. AVN WANTS TO
FIRE ANOTHER MCS SUNDAY NITE. THIS MAY BE SOUTH OF AREA BUT NOT
CLEAR CUT ENOUGH TO TAKE OUT POPS. MONDAY ANOTHER SHRTWV
SLIDES IN AND AGAIN WILL LEAVE CHC POPS. BLENDED FWC/FAN WITH
RANGES FOR TMPS. MISFWA AVAILABLE.

.IWX...NONE.

RES

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:28 PM ESTSevere Thunderstorm WarningIWXPulaski42 min
Aug 5, 11:17 PM ESTSevere Thunderstorm WarningIWXFulton63 min
Aug 6, 5:41 PM ESTSevere Thunderstorm WarningIWXLaGrange, Noble49 min
Aug 6, 5:44 PM ESTSevere Thunderstorm WarningIWXLaPorte46 min
Aug 6, 5:45 PM ESTSevere Thunderstorm WarningIWXSaint Joseph45 min
Aug 6, 5:52 PM ESTSevere Thunderstorm WarningIWXStarke38 min
Aug 6, 5:57 PM ESTSevere Thunderstorm WarningIWXElkhart53 min
Aug 6, 6:03 PM ESTSevere Thunderstorm WarningIWXPulaski37 min
Aug 6, 6:14 PM ESTSevere Thunderstorm WarningIWXDeKalb46 min
Aug 6, 6:15 PM ESTSevere Thunderstorm WarningIWXMarshall45 min
Aug 6, 6:27 PM ESTSevere Thunderstorm WarningIWXFulton53 min
Aug 6, 6:31 PM ESTSevere Thunderstorm WarningIWXSaint Joseph49 min
Aug 6, 6:37 PM ESTSevere Thunderstorm WarningIWXKosciusko53 min
Aug 6, 6:43 PM ESTSevere Thunderstorm WarningIWXElkhart47 min
Aug 6, 6:47 PM ESTSevere Thunderstorm WarningIWXMiami53 min
Aug 6, 6:49 PM ESTSevere Thunderstorm WarningIWXWhite51 min
Aug 6, 6:53 PM ESTSevere Thunderstorm WarningIWXLaGrange, Noble, Whitley67 min
Aug 6, 6:53 PM ESTSevere Thunderstorm WarningIWXWabash67 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.